| Model Number |
M00570640 |
| Medical Device Problem Codes |
Break (1069); Premature Activation (1484); Use of Device Problem (1670); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/24/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation on september 26, 2019 that a wallflex biliary rx fully uncovered stent was to be used to treat a biliary constriction during a biliary tract device insertion with stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the delivery system broke and the stent prematurely deployed.The stent was removed from the patient and another wallflex biliary stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was received, and upon review it was noted that the blue outer sheath was broken at the rx port and the inner shaft was kinked.Note: according to the complainant, the anatomy/ lesion location was percutaneous.Per the directions for use (dfu), an endoscope with minimum 3.2 mm working channel is required equipment for the use of the device, and the stent is intended to be advanced through the scope ("the system should be advanced through the endoscope using short, controlled, 2-3 cm movements.").
Additional Manufacturer Narrative
A wallflex biliary rx uncovered stent and delivery system were received for analysis.The stent was received not deployed and was fully covered by the outer sheath.Visual examination of the returned device found that the outer sheath was detached/broken at the outer diameter: proximal exterior tube-endoscope interface (proximal end of the guidewire access sheath).A kink was also noted in the inner member near the guidewire access sheath.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.The stent was measured to be within specifications.No other issues with the stent and delivery system were noted.The complainant confirmed the correct device was returned for analysis.The initial report that the stent prematurely deployed was not confirmed based on the condition of the returned device; the stent was not deployed and fully covered by the outer sheath.The damages noted to the delivery system were most likely a result of excessive force being applied during use.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the directions for use (dfu).It was reported that the device was used percutaneously; however, the dfu indicates: an endoscope with minimum 3.2 mm working channel is required equipment for the use of the device, and the stent is intended to be advanced through the scope.The use of the device percutaneously may have led to the damage noted during analysis.Therefore, the most probable root cause is failure to follow instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
Event or Problem Description
It was reported to boston scientific corporation on september 26, 2019 that a wallflex biliary rx fully uncovered stent was to be used to treat a biliary constriction during a biliary tract device insertion with stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the delivery system broke and the stent prematurely deployed.The stent was removed from the patient and another wallflex biliary stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was received, and upon review it was noted that the blue outer sheath was broken at the rx port and the inner shaft was kinked.Note: according to the complainant, the anatomy/ lesion location was percutaneous.Per the directions for use (dfu), an endoscope with minimum 3.2 mm working channel is required equipment for the use of the device, and the stent is intended to be advanced through the scope ("the system should be advanced through the endoscope using short, controlled, 2-3 cm movements.").Additional information received on december 06, 2019.The complainant reported the sheath was noted to be broken outside the patient during a visual inspection before use.